Lamotrigine (Lamictal) seems to be missing from your list. It is weight-neutral, but of course it, too, has a list of possible side effects. In my case, I really liked it as a mood stabilizer, but over time it caused pronounced hand tremors. The big one to watch out for is the risk of a severe and potentially dangerous rash. If Lamotrigine is ramped up very slowly, that risk is greatly diminished.
Jim, the risk of weight gain is there with most psych meds, it should be the least of your worries. You will only gain weight if you eat more, not just from taking the pills. Like you've been explained regarding Lamictal, if you up the dose very slowly it has reduced risks. I've been on 250mgs for months or so, and not one issue. You'll have to put a little trust in this doc.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.